MAUDE Adverse Event Report: MEDTRONIC; MEDTRONIC YANKAUER IN MAJOR JOINT PACK-LF

MEDTRONIC; MEDTRONIC YANKAUER IN MAJOR JOINT PACK-LF
Catalog Number DYNJ0516998I
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during a left total shoulder procedure, the yankauer tip broke off and fell into the surgical site.This incident reportedly occurred during "regular use" of the device.The or staff was required to search the surgical site and visually retrieve the broken yankauer tip pieces.No information was provided to the manufacturer as to what instruments were used during the retrieval process or how many yankauer tip pieces were retrieved from the surgical site.The patient was under general anesthesia at the time of this incident.Reportedly, the procedure lasted longer than expected but the patient did not require additional anesthesia.No impact to patient stability reported.No serious injury, additional medical intervention, or follow-up care reported.No sample was returned to the manufacturer for evaluation.Due to the reported incident, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a left total shoulder procedure, the yankauer tip broke off and fell into the surgical site.

Common Device Name
MEDTRONIC YANKAUER IN MAJOR JOINT PACK-LF
Manufacturer (Section D)
MEDTRONIC
710 medtronic parkway
minneapolis MN 55432 5604
MDR Report Key7507107
Report Number1423395-2018-00026
Device Sequence Number19145983
Product Code OJH
UDI-Device Identifier10889942072262
UDI-Public10889942072262
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ0516998I
Device Lot Number17LK2807
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR